Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2022, 12:49 PM EDT for Brevard County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 12:49 PM EDT (16:49 UTC)
- Expired
- Aug 9, 2022, 1:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 12 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WWUS82 KMLB 091649
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1249 PM EDT Tue Aug 9 2022
FLZ547-647-747-091730-
Southern Brevard Barrier Islands FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
1249 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern Brevard
County through 130 PM EDT...
At 1249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grant-Valkaria, or near Barefoot Bay, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2788 8052 2812 8081 2823 8056 2817 8055
2791 8044
TIME...MOT...LOC 1649Z 141DEG 21KT 2795 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:44 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 10:44 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1044 AM EDT Tue Aug 9 2022 .DISCUSSION... Atlantic ridge axis remains just north of the area, with low level winds out of the southeast. A band of drier air that was across the Cape this morning, with 10Z sounding at XMR showing a PW value around 1.5" is lifting northward, with GOES-16 TPW imagery showing PW of 1.6-1.8" filling in from the south-southeast. This increase in moisture should again lead to scattered shower and thunderstorm development this afternoon, again focused across the interior in the onshore flow. Rain chances range from 20% along the immediate coast, east of I-95, increasing to 40-50 percent across the interior counties. Hazy skies and drier air aloft from an increase in dusty Saharan air will continue the potential for some stronger storms today. DCAPE values around 1000-1200 J/kg will exist across the area, leading to primary storm threats of frequent lightning strikes and gusty winds around 40-50 mph. Locally heavy rainfall of 1-2 inches will be possible as well with some of this activity as storms move toward the north to northwest around 10-15 mph. Hot and humid conditions expected, with highs in the low 90s at the coast and low to mid 90s inland. Peak heat index values will be around 100-106F this afternoon. && .AVIATION...Mainly VFR. Isolated showers this morning, then scattered showers and storms this afternoon, mainly focused west of I-95. TEMPO groups for MVFR conds in TSRA included for around 18-22Z time frame this afternoon across inland TAF sites. This activity will then shift into the western half of the FL peninsula by the evening hours, with dry conditions prevailing through the remainder of the period. SE flow increasing to around 8-12kts behind the sea breeze this afternoon, then becoming light overnight. && .MARINE... Today-Tonight...(Previous Discussion) Generally favorable boating conditions prevailing, as the Atlantic ridge axis continues southward towards the local area. SE flow around 10-12kts becoming S/SE overnight. Seas 2-3ft. Isolated showers and a storm or two occasionally drifting onshore this morning, with chances diminishing into the afternoon. Slight chances returning again this evening into tonight. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 75 92 75 / 20 10 20 10 MCO 95 76 96 75 / 50 10 30 10 MLB 91 78 92 76 / 20 10 10 10 VRB 92 75 92 73 / 20 10 10 0 LEE 94 77 94 77 / 50 20 30 10 SFB 94 76 95 75 / 40 10 30 10 ORL 95 78 97 78 / 50 10 30 10 FPR 91 75 92 73 / 20 10 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Schaper/Tollefsen
Hazardous weather outlook, Aug 9, 10:53 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1053 AM EDT Tue Aug 9 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1053 AM EDT Tue Aug 9 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and thunderstorms will develop, mainly across the interior, west of Interstate 95 into the afternoon as the east coast sea breeze moves inland. Storms will move toward the north northwest at around 10 to 15 mph. Primary storm threats from any stronger storms will be frequent lightning strikes, gusty winds of 40 to 50 mph, and locally heavy rainfall of 1 to 2 inches. Move indoors if threatening weather approaches or if you hear thunder. .EXCESSIVE HEAT IMPACT... Peak heat index readings around 100 to 105 are expected this afternoon. If outdoors, plan to take frequent breaks in air conditioned spaces and stay hydrated. Also, never leave children or pets in a vehicle unattended. .RIP CURRENT IMPACT... There will be a moderate risk of rip currents at area beaches today. While rip currents may be present at any time, they are more likely in the hours surrounding low tide, with higher chances through mid-afternoon. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Showers and isolated lightning storms that push onshore through late morning may be able to produce gusty winds to around 30 knots. By the afternoon, scattered lightning storms will develop across the interior and move north to northwest around 10 to 15 mph. Any isolated stronger storms will have the potential to produce wind gusts near or in excess of 34 knots over inland lakes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Daily afternoon and early evening lightning storms chances will persist this week, driven by sea breeze and storm-scale boundary collisions, though higher coverage is expected this weekend. The highest coverage of storms will be focused west of Interstate 95. Stronger storms may produce gusty winds, frequent lightning strikes, and torrential downpours. Afternoon peak heat indices up to 101 to 107 degrees each day through mid week. There will remain a Moderate threat for dangerous rip currents at area beaches through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Weitlich
In the hours before
Special weather statement, Aug 9, 12:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1249 PM EDT Tue Aug 9 2022
FLZ547-647-747-091730-
Southern Brevard Barrier Islands FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
1249 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern Brevard
County through 130 PM EDT...
At 1249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grant-Valkaria, or near Barefoot Bay, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2788 8052 2812 8081 2823 8056 2817 8055
2791 8044
TIME...MOT...LOC 1649Z 141DEG 21KT 2795 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Aug 9, 1:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Aug 9, 1:45 PM EDT | Special Weather Statement | MLB | Lake | 30 min |
| Aug 9, 3:04 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.